Alert archive / Idaho / Red Flag Warnings in 2011
Red Flag Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 5, 2011, 2:29 PM MDT. It took effect at Sep 5, 2011, 6:00 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2011, 2:29 PM MDT (20:29 UTC)
- In effect from
- Sep 5, 2011, 6:00 PM MDT
- Expired
- Sep 5, 2011, 9:40 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
378 WWUS85 KPIH 052029 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 229 PM MDT MON SEP 5 2011 IDZ412-060600- /O.NEW.KPIH.FW.W.0006.110906T0000Z-110906T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 229 PM MDT MON SEP 5 2011 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT FOR LIGHTNING IN SOUTHEAST IDAHO ZONE 412... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING BELOW 6000 FEET...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT. * AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 6000 FEET. * TIMING...1800 TONIGHT UNTIL MIDNIGHT TONIGHT. * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WITH LIGHTNING ACTIVITY LEVELS REACHING 3. * OUTFLOW WINDS...THUNDERSTORM OUTFLOW MAY GUST UP TO 30 MPH. * PRECIPITATION...PRECIPITATION AMOUNTS WILL STAY UNDER 0.10 INCH FOR NEARLY ALL AREAS. * IMPACTS...A LIGHTNING ACTIVITY LEVEL OF THREE IN RECEPTIVE FUELS MAY SEVERLY INCREASE INITIAL ATTACK NEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ475-476-060000- /O.CON.KPIH.FW.W.0005.000000T0000Z-110906T0000Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 229 PM MDT MON SEP 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR SOUTHEAST IDAHO ZONES 475 AND 476... * WINDS/RH...WINDS SHOULD REMAIN LIGHT. AFTERNOON RELATIVE HUMIDITY WILL BE EXTREMELY LOW...BELOW 15 PERCENT. * LIGHTNING...LIGHTNING ACTIVITY LEVEL 2 EXPECTED. * HAINES INDEX...SIX. * TIMING...6 AM UNTIL 6 PM TODAY. * LOCATIONS INCLUDE...THE SALMON-CHALLIS NATIONAL FOREST AND ADJACENT BLM LANDS IN FIRE WEATHER FORECAST ZONE 475 AND 476. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MESSICK HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
704 WWUS85 KPIH 052241 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 441 PM MDT MON SEP 5 2011 IDZ475-476-060600- /O.EXT.KPIH.FW.W.0005.000000T0000Z-110906T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 441 PM MDT MON SEP 5 2011 ...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR FOR SOUTHEAST IDAHO ZONES 475 AND 476 FOR HIGH HAINES INDEX OF SIX... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * WINDS/RH...WINDS SHOULD REMAIN RELATIVELY. AFTERNOON RELATIVE HUMIDITY WILL BE EXTREMELY LOW...BELOW 13 PERCENT. * LIGHTNING...LIGHTNING ACTIVITY LEVEL 2 EXPECTED. * HAINES INDEX...SIX. * TIMING...NOW UNTIL MIDNIGHT TODAY. * LOCATIONS INCLUDE...THE SALMON-CHALLIS NATIONAL FOREST AND ADJACENT BLM LANDS IN FIRE WEATHER FORECAST ZONE 475 AND 476. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ IDZ412-060600- /O.CON.KPIH.FW.W.0006.110906T0000Z-110906T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 441 PM MDT MON SEP 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR FOR LIGHTNING IN SOUTHEAST IDAHO ZONE 412... * AFFECTED AREA...IN IDAHO...FIRE ZONE 412 GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF BELOW 6000 FEET. * TIMING...NOW UNTIL MIDNIGHT TONIGHT. * THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WITH LIGHTNING ACTIVITY LEVELS REACHING 3. * OUTFLOW WINDS...THUNDERSTORM OUTFLOW MAY GUST UP TO 30 MPH. * PRECIPITATION...PRECIPITATION AMOUNTS WILL STAY UNDER 0.10 INCH FOR NEARLY ALL AREAS. * IMPACTS...A LIGHTNING ACTIVITY LEVEL OF THREE IN RECEPTIVE FUELS MAY SEVERELY INCREASE INITIAL ATTACK NEEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ HTTP://WEATHER.GOV/POCATELLO
948 WWUS85 KPIH 060340 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 940 PM MDT MON SEP 5 2011 IDZ412-060445- /O.CAN.KPIH.FW.W.0006.000000T0000Z-110906T0600Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 940 PM MDT MON SEP 5 2011 ...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST IDAHO ZONES 412... THUNDERSTORM COVERAGE IS EXPECTED TO DIMINISH TONIGHT. THEREFORE... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. $$ IDZ475-476-060445- /O.CAN.KPIH.FW.W.0005.000000T0000Z-110906T0600Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 940 PM MDT MON SEP 5 2011 ...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST IDAHO ZONES 475 AND 476... THE HAINES INDEX IS EXPECTED TO IMPROVE THROUGHOUT THE NIGHT...THEREFORE THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. $$ HTTP://WEATHER.GOV/POCATELLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 5, 2:12 PM MDT, 17 minutes earlier.
Area forecast discussion, Sep 5, 2:12 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 212 PM MDT MON SEP 5 2011 .SHORT TERM...MOISTURE CONTINUES TO SPREAD INTO OUR REGION AS UPPER TROUGH OF LOW PRESSURE IS LIFTING OUT OF CALIFORNIA. CLOUD COVER THIS AFTERNOON HAS KEPT TEMPERATURES A BIT LOWER THAN FORECAST WHICH HAS DIMINISHED THUNDERSTORM DEVELOPMENT. CLEARING IN NORTHEAST NEVADA WILL ALLOW SOME WARMING ALONG IDAHO / NEVADA / UTAH BORDERS SO BETTER CHANCE OF LATE AFTERNOON DEVELOPMENT THERE. OVERNIGHT INSTABILITY TO INCREASE AS LOW LIFTS OUT SO EXPECT SOME ISOLATED THUNDERSTORMS OVER MOST AREAS. ON TUESDAY FOCUS WILL BE IN THE SOUTHEAST HIGHLANDS AND THEN DRY OUT ON WEDNESDAY WITH BRIEF HIGH PRESSURE RIDGING. AS FAR AS IMPACTS...THE AMOUNT OF PRECIPITABLE WATER COMING INTO THE AREA MAY AID IN SOME LOCALIZED DOWNPOURS. AREAS THAT HAVE BURNED THIS SUMMER MAY BE SUSCEPTIBLE TO FLASH FLOODING AND WE WILL MONITOR THIS. .LONG TERM...FOR THE REST OF THE WEEK A RIDGE OF HIGH PRESSURE BUILDS ALONG THE CANADIAN BORDER WHILE A SUB-TROPICAL FETCH BEGINS TO SET UP ACROSS THE GREAT BASIN WHICH WILL EVENTUALLY TRANSPORT MOISTURE AND INSTABILITY BACK INTO THE AREA WITH AFTERNOON THUNDERSTORMS POSSIBLE THROUGH THE WEEKEND. PRESTON && .AVIATION...WIDESPREAD UPPER LEVEL CLOUD COVER HAS SUPPRESSED FURTHER -TSRA ACTIVITY WITH VERY LIGHT SHOWERS SO FAR. THE CONVECTIVE BUILD-UPS HAVE PRODUCED SOME WEAK GUSTY OUTFLOW AT KBYI AND EXPECT THAT TO CONTINUE WITH MORE RADAR ECHOES UPSTREAM FOR THAT AIRDROME. KPIH WILL ALSO HAVE SHOWERS AND THUNDERSTORMS CLOSE ENOUGH TO WARRANT VICINITY REMARKS. RAIN FALL AMOUNTS SHOULD CONTINUE VERY LIGHT AND SEE NO IMPACT OTHER THAN LIGHTNING AND GUSTY OUTFLOW. EXPECT CLEARING AFTER 06/09Z OF THE CIRRIFORM CEILING. OUTSIDE OF -TSRA AND -SHRA ACTIVITY...WIND WILL CONTINUE LIGHT. KIDA AND KSUN WILL LIKELY ESCAPE MOST OF THE CONVECTIVE THREAT. MESSICK && .FIRE WEATHER...LIGHTNING HAS BEEN SLOW TO DEVELOP BUT STILL EXPECTING SOME TONIGHT AS WEAK LOW PRESSURE MOVES THROUGH NORTHERN UTAH AND SOUTHERN IDAHO. DISPATCH CENTERS VERIFIED FUEL CONDITIONS FOR THEIR RESPECTIVE AREAS...THUS HAVE ISSUED LIGHTNING RED FLAG WARNING ONLY FOR ZONE 412. WILL ALSO CONTINUE RED FLAG WARNING FOR HAINES INDEX OF 6 IN THE SALMON-CHALLIS NF ZONES. THE FORECAST AFTER WED NIGHT HAS A LOW CONFIDENCE AS THE UPPER LEVEL PATTERN IS VERY WEAK. CURRENTLY...GUIDANCE INDICATES VERY LITTLE CHANCE OF AN UPPER LEVEL LOW CENTERED OVER SOUTHERN CALIFORNIA OF ENTRAINING MOIST UNSTABLE AIR NORTHWARD AND INTO THE NORTHERN GREAT BASIN UNTIL SUN. HOWEVER...JUST YESTERDAY IT WAS DOING THAT BY FRI NIGHT. THE MOIST UNSTABLE AIR COULD PRODUCE LOCALLY HEAVY DOWNPOURS AND MODERATE LIGHTNING ACTIVITY LEVELS DURING THE WEEKEND. THE CURRENT LOW IS BRING SOME MOISTURE TO BRING RELIEF TO THE VERY POOR RECOVERIES...AT LEAST IN THE ZONES SOUTH OF THE SNAKE RIVER TONIGHT. OUTSIDE OF THUNDERSTORM ACTIVITY...WIND WILL CONTINUE LIGHT EVEN WITH THE LOW MOVING THROUGH TONIGHT. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING IDZ475-476. RED FLAG WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT BELOW 6000 FEET FOR THE IDZ412. &&
Hazardous weather outlook, Sep 5, 4:27 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 427 AM MDT MON SEP 5 2011 IDZ017>025-031-032-061030- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 427 AM MDT MON SEP 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN HIGHLANDS THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. HEAVY RAINS MAY POSE A FLASH FLOODING THREAT...ESPECIALLY NEAR RECENTLY BURNED AREAS. DANGEROUS FIRE CONDITIONS ARE EXPECTED TODAY IN THE CENTRAL MOUNTAINS. SEE OUR WEBPAGE FOR DETAILS ON WARNINGS IN THAT AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE TUESDAY AFTERNOON AND EVENING THEN SLOWLY DIMINISH THROUGH THE REST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.